What happens if you overdose robitussin




















It's possible to overdose on too much DXM, especially if it's in pure powder form. Someone who overdoses may have brain damage or seizures, and might even die. People using cold medicines to get high may not realize they are taking high doses of many drugs, not just DXM.

Mixing DXM with other drugs or alcohol increases the likelihood of life-threatening conditions. For instance, combining it with drugs like MDMA increases the risk of hyperthermia and can lead to brain damage, seizures, a coma, and death. Reviewed by: Steven Dowshen, MD. Stir this mixture and drink all of it right away. Do not take for longer than 7 days in a row. Stop taking the medicine and call your doctor if you still have a fever after 3 days of use, you still have pain after 7 days or 5 days if treating a child , if your symptoms get worse, or if you have a skin rash, ongoing headache, or any redness or swelling.

If you need surgery or medical tests, tell the surgeon or doctor ahead of time if you have taken this medicine within the past few days. Since this medicine is taken when needed, you may not be on a dosing schedule.

If you are taking the medication regularly, take the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose.

Do not take extra medicine to make up the missed dose. Seek emergency medical attention or call the Poison Help line at An overdose of acetaminophen can be fatal. The first signs of an acetaminophen overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness. Later symptoms may include pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.

Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen sometimes abbreviated as APAP is contained in many combination medicines. Avoid drinking alcohol. It may increase your risk of liver damage while you are taking acetaminophen. This medication may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert.

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. In rare cases, acetaminophen may cause a severe skin reaction that can be fatal.

This could occur even if you have taken acetaminophen in the past and had no reaction. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. Other drugs may interact with acetaminophen, dextromethorphan, guaifenesin, and pseudoephedrine, including prescription and over-the-counter medicines, vitamins, and herbal products.

Tell each of your health care providers about all medicines you use now and any medicine you start or stop using. Your pharmacist can provide more information about acetaminophen, dextromethorphan, guaifenesin, and pseudoephedrine. Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.

Every effort has been made to ensure that the information provided by Cerner Multum, Inc. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise.

Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. They will give you further instructions. This is a free and confidential service. All local poison control centers in the United States use this national number.

You should call if you have any questions about poisoning or poison prevention. It does NOT need to be an emergency. You can call for any reason, 24 hours a day, 7 days a week.

The health care provider will measure and monitor the person's vital signs, including temperature, pulse, breathing rate, and blood pressure. This medicine is safe if you take it as directed.

However, many teenagers take very high amounts of this medicine to "feel good" and to have hallucinations. Like other drugs of abuse, this can be dangerous. Over-the-counter cough medicines that contain dextromethorphan often contain other medicines that can also be dangerous in an overdose. Although most people who abuse dextromethorphan will need no treatment, some people will. Survival is based on how quickly a person receives help at a hospital.



0コメント

  • 1000 / 1000